Hi. I got the 1-month Lupron shot on Oct 15, 2006. Two days later I had fairly bad pain on the right side of my stomach, but Advil took care of it. Since then (I've received the 3-month shot twice since then) I haven't had any side effects at all...other than gaining 10 pounds!
So, I would recommend you be as active as you can and pay attention to what you eat!
In November I didn't have a period, but I did in December...very light and short. January I think was either zilch or spotting...now that I think about it I believe there was only activity in the afternoons Very weird. In February when I went in for my appointment, my doc was prepared to give me another shot but I didn't realize that was an option (I thought Lupron for fibroid tumors could only be used for three months and I'd already been on it 4 months), so we did an ultrasound first and then they didn't have the medicine available so I ended up getting my period. It didn't dawn on me that those slight cramping twinges that day were the beginning of a real period and soon I was in horrible pain. A co-worker actually took me home! By the time we left, though, I was feeling better (had taken Advil) and by the time we got to my house I felt fine...and stupid. Oh, well. What can I say, I hadn't had a real period for months!
Are you getting another shot next month? If you don't you WILL get your period again. (my diagnosis
) And yes, the Norethindrone does wonders. I didn't have any mood swings (any more than a normal stressed out 35-yr old would have, anyway) nor hot flashes. Actually, during the two weeks before my last shot when I wasn't under the influences of any drugs I think I did experience some slight hot flashes. Not like some women describe as wanting to strip off their cloths, but definitely warmer than I'm used to feeling. Typically, I run a heater at my desk most of the time, but during that week I was running it on "fan." My face would just get all hot. In a way it was kinda nice 'cuz I'm also anemic and always cold and we had a very cold winter, so an internal heater came in handy! My current treament ends sometime in May and I'm going to ask my doctor if I can continue the Norethindrone for another couple weeks to offset those symptoms. It'll be warm around here by then and i WON'T need that internal heater!
I'm rambling, but let me just add this. Are you anemic? I'm not sure if that's a deciding factor, but someone told me this week that the reason I've been spotting is because I've been taking Advil and it thinned out my blood and caused breakthrough bleeding. Not sure if that would be the case with someone who's not anemic, but you can never tell.
Good luck with your shot!!! I was terrified when I got mine and expected all of the bad side effects to overtake me. Now I'm facing getting iron by IV and the side effects of that seem even scarier! (I told my nurse today I want to try an herbal iron supplement first, so I've put off the needle for two more months...hopefully forever!)